Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 175, NWS Birmingham, AL

August 10, 2007Perry County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2007, 5:15 PM CDT for Perry County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2007, 5:15 PM CDT (22:15 UTC)
Expired
Aug 10, 2007, 5:45 PM CDT
In force
30 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Perry County, AL

The radar

The Birmingham radar (KBMX), 65 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 102215
SVRBMX
ALC105-102245-
/O.NEW.KBMX.SV.W.0175.070810T2215Z-070810T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT FRI AUG 10 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PERRY COUNTY IN CENTRAL ALABAMA...

* UNTIL 545 PM CDT

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SPROTT...OR 10 MILES EAST
  OF MARION...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3277 8713 3264 8728 3250 8713 3268 8702

$$
2 follow-up statements
000 
WWUS54 KBMX 102226
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CDT FRI AUG 10 2007

ALC105-102245-
/O.CON.KBMX.SV.W.0175.000000T0000Z-070810T2245Z/
PERRY AL-
526 PM CDT FRI AUG 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL PERRY COUNTY...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SPROTT...OR ABOUT 10 
MILES EAST OF MARION...MOVING SOUTHEAST AT 10 MPH.

LAT...LON 3277 8713 3264 8728 3250 8713 3268 8702

$$
000 
WWUS54 KBMX 102245
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
546 PM CDT FRI AUG 10 2007

ALC105-102256-
/O.EXP.KBMX.SV.W.0175.000000T0000Z-070810T2245Z/
PERRY AL-
546 PM CDT FRI AUG 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY
EXPIRES AT 545 PM CDT...

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE WEAKENED.

LAT...LON 3277 8713 3264 8728 3250 8713 3268 8702

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:24 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Aug 10, 3:24 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT FRI AUG 10 2007

.SHORT TERM...TONIGHT.

NOT MUCH CHANGE FROM THE PREVIOUS FORECAST FOR TONIGHT...AS SURFACE
BOUNDARY WILL STALL OVER SOUTHEASTERN ALABAMA...AND WITH DRIER AIR
MOVING IN FROM THE NORTHWEST...WILL ALLOW TEMPERATURES IN MOST
LOCATIONS TO FALL BELOW 75...EXCEPT POSSIBLY SOUTH OF I-85 CORRIDOR.
WILL TAILOR EVENING FORECAST TO CURRENT RADAR TRENDS...BUT STILL
EXPECT MOST CONVECTION TO END BY 8 PM...EXCEPT SOUTH OF THE I-85
CORRIDOR...WHERE IT MAY BE MIDNIGHT BEFORE IT ENDS. LOOK FOR MOSTLY
CLEAR SKIES FOR THE REMAINDER OF THE NIGHT ALL LOCATIONS.

02/JBW
&&

THROUGH THE WEEKEND...AS THE AFOREMENTIONED BOUNDARY DRIFTS
SOUTHWARD OVER THE WEEKEND...ONLY SLIGHTLY DRIER AIR WILL FILTER
INTO NORTH CENTRAL ALABAMA. HIGHS OVER THE WEEKEND WILL AGAIN
APPROACH 100 DEGREES ACROSS MUCH FOR AREA. HOWEVER HEAT
INDICES...DUE TO THE SLIGHTLY DRIER AIR...WILL NOT MEET ADVISORY
CRITERIA. AS THE SURFACE BOUNDARY LINGERS ACROSS THE SOUTHERN
PORTIONS OF THE CWA...DAYTIME HEATING AND WEAK SURFACE CONVERGENCE
COULD TRIGGER ISOLATED TSTORM DEVELOPMENT EACH AFTERNOON.

.LONG TERM...MONDAY THROUGH FRIDAY
THE UPPER LEVEL RIDGE CENTER WILL BEGIN TO MOVE BACK EASTWARD FOR
THE BEGINNING OF THE WEEK...INCREASING AFTERNOON THICKNESS VALUES.
THIS WILL ONCE AGAIN BRING A RETURN TO THE HIGHS OF PLUS 100
DEGREES...WITH HEAT INDICES NEARING 110. FUTURE SHIFTS WILL HAVE TO
CONSIDER A POSSIBLE HEAT ADVISORY BEGINNING MONDAY AFTERNOON. RAIN
CHANCES LOOK SLIM THROUGH WEDNESDAY.

AS THE UPPER LEVEL RIDGE RETROGRADES WESTWARD AND A LONG WAVE TROUGH
DIGS SOUTHWARD INTO THE EASTERN CONUS LATE NEXT WEEK...COULD SEE A
SLIGHT REPRIEVE FROM THE OPPRESSIVE HEAT NEXT WEEKEND. WITH TEMPS
RETURNING TO NEAR CLIMO VALUES (AROUND 90) FOR A FEW DAYS.

14
&&

.CLIMATE...

SOME RECORD HIGHS FOR THE WEEKEND...

LOCATION       SAT    SUN
---------------------------
BIRMINGHAM      99    101
TUSCALOOSA     102    104
ANNISTON       101     99
MONTGOMERY     101    102

02/JBW
&&

.AVIATION...18Z TAF DISCUSSION.

VFR CONDITIONS EXPECTED THROUGH PERIOD. VCTS MENTIONED THIS
AFTERNOON AT ALL SITES AS SURFACE BOUNDARY MOVING THROUGH
AREA THIS AFTERNOON AND EARLY EVENING MAY BE SUFFICIENT TO
TRIGGER ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS...
ESPECIALLY AROUND TCL...BHM...ANB...AND EET. EVENTUAL
SPEED/TIMING OF BOUNDARY WILL BE KEY HERE...ESPECIALLY
AT MGM AND TOI.

02/JBW
&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     69  99  72  99  69 /  10  10   0  10   0
ANNISTON    71  99  72  99  72 /  10  10  10  10   0
BIRMINGHAM  72 100  72 101  72 /  10  10  10  10   0
TUSCALOOSA  70 101  73 102  73 /  10  10  10  10   0
CALERA      73 100  73 100  72 /  10  10  10  10   0
AUBURN      74  97  73  96  73 /  10  10  10  10   0
MONTGOMERY  74 101  75 100  73 /  10  10  10  10   0
TROY        74  98  75  97  74 /  10  10  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FOR ALL OF CENTRAL
ALABAMA THROUGH 7 PM FRIDAY.

&&

02/14/02
Hazardous weather outlook, Aug 10, 1:57 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR WET MICROBURST POTENTIAL
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 PM CDT FRI AUG 10 2007

ALZ011>015-017>050-111830-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
157 PM CDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...HEAT ADVISORY IN EFFECT FOR ALL OF CENTRAL ALABAMA THROUGH
7 PM CDT...

TEMPERATURES BETWEEN 100 AND 105 ARE EXPECTED ONCE AGAIN TODAY
ACROSS CENTRAL ALABAMA. HEAT INDEX VALUES WILL GENERALLY RANGE
FROM 105 TO 113 DEGREES.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
8 PM AS A WEAK SURFACE BOUNDARY CONTINUES TO MOVE THROUGH
CENTRAL ALABAMA. A FEW OF THESE STORMS COULD BE STRONG...
PRODUCING WIND GUSTS OF UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAINFALL. THE MAIN AREA OF CONCERN WILL
BE CENTERED AROUND INTERSTATES 20 AND 59...INCLUDING TUSCALOOSA...
JASPER...BIRMINGHAM...GADSDEN...AND ANNISTON.

WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH
MONTGOMERY...MODERATE

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HIGH TEMPERATURES WILL REMAIN WELL ABOVE NORMAL SATURDAY THROUGH
THURSDAY. HEAT INDICES DURING THE NEXT WEEK WILL RANGE FROM 103 TO
108. IF ONLY A BIT MORE MOISTURE BECOMES AVAILABLE...AND OVERNIGHT
TEMPERATURES DO NOT FALL BELOW 75...HEAT ADVISORIES MAY BE REQUIRED.

ALTHOUGH MOST LOCATIONS WILL REMAIN DRY THROUGH THE ENTIRE PERIOD..
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MOST AFTERNOONS.
SOME OF THESE THUNDERSTORMS COULD BE STRONG...PRODUCING FREQUENT
LIGHTNING STRIKES...WIND GUSTS UP TO 50 MPH...AND BRIEF HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

02/JBW

In the hours before

Special weather statement, Aug 10, 3:36 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT FRI AUG 10 2007

ALZ032-102100-
HALE-
336 PM CDT FRI AUG 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR HALE COUNTY UNTIL 400 PM
CDT...

...THIS INCLUDES THE CITY OF GREENSBORO...

AT 333 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 13 MILES NORTH OF GREENSBORO...MOVING SOUTHEAST AT 10
MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Aug 10, 3:38 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT FRI AUG 10 2007

ALZ024-102130-
JEFFERSON-
338 PM CDT FRI AUG 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 430
PM CDT...

...THIS INCLUDES THE CITIES OF...ADAMSVILLE...BESSEMER...
BIRMINGHAM...BRIGHTON...CAHABA HEIGHTS...CENTER POINT...TARRANT...
FAIRFIELD...FORESTDALE...FULTONDALE...GARDENDALE...HOMEWOOD...
HOOVER...HUEYTOWN...LIPSCOMB...MIDFIELD...MINOR...MOUNTAIN BROOK AND
VESTAVIA HILLS...

AT 333 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM MINOR TO 2 MILES NORTHWEST
OF BESSEMER...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

27/SWU
Special weather statement, Aug 10, 3:47 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT FRI AUG 10 2007

ALZ035-102130-
CHILTON-
347 PM CDT FRI AUG 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 430
PM CDT...

AT 345 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES EAST OF MAPLESVILLE...MOVING SOUTHEAST AT 10
MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

27/SWU
Special weather statement, Aug 10, 4:14 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
414 PM CDT FRI AUG 10 2007

ALZ025-102200-
SHELBY-
414 PM CDT FRI AUG 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 500 PM
CDT...

...THIS INCLUDES THE CITIES OF...ALABASTER...HELENA...MEADOWBROOK...
MONTEVALLO AND PELHAM...

AT 411 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF INDIAN
SPRINGS TO 8 MILES WEST OF ALABASTER...MOVING SOUTHEAST AT 5 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

27/SWU
Special weather statement, Aug 10, 4:59 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT FRI AUG 10 2007

ALZ025-102230-
SHELBY-
459 PM CDT FRI AUG 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 530 PM
CDT...

...THIS INCLUDES THE CITIES OF...COLUMBIANA AND PELHAM...

AT 458 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES EAST OF PELHAM...MOVING SOUTHEAST AT 5 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
Special weather statement, Aug 10, 5:02 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT FRI AUG 10 2007

ALZ033-102230-
PERRY-
502 PM CDT FRI AUG 10 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY COUNTY UNTIL 530 PM
CDT...

AT 458 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES EAST OF SPROTT...MOVING SOUTHEAST AT 15 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:55 PM CDTSevere Thunderstorm WarningBMXJefferson35 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.